# SDR CA971125005

- Difficulty date: October 13, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Dhav DHC3
- Engine: Pwa PT6A135
- System (JASC): 2731 · Elevator Tab Control System
- Part: Servo Tab
- Part number: C3TE1312
- Condition: Broken
- Location: Elev
- Component: Dhav, C3TE1106
- Stage of operation: CR
- Nature of condition: F, E
- Precautionary procedure: O

## Discrepancy

(CAN) IN CRUISE WHEN PILOT NOTED VIBRATION WITH CONTROL STICK. VIBRATION BECAME MORE VIOLENT AND HE SLOWED AIRCRAFT. VIBRATION DID NOT GO AWAY, BUT WAS LESS VIOLENT. AIRCRAFT LANDED OK. IT APPEARS THAT THE ARM THAT CONNECTS TO CONTROL ROD BECAME DETACHED FROM THE SERVO TAB ALLOWING THE TAB TO FLAP VIOLENTLY. IT THEN BROKE INTO PIECES. THE ELEVATOR INTERMEDIATE SPAR BROKE IN 4 PIECES. THE TOP SKIN STARTED TO PULL AWAY FROM REAR TAB HINGE SPAR AND INTERMEDIATE SPAR. SUBMITTER NOTES THAT IF FLIGHT HAD CONTINUED MUCH LONGER THE ELEVATOR WOULD HAVE COME COMPLETELY APART.
